Rhode Island Hospital
Providence, RI 02903
. . . . . .
The Miriam Hospital
164 Summit Avenue
Providence, RI 02906
11 Friendship St
Newport, RI 02840
The fast growing cells in your skin and nails may experience changes during chemotherapy treatments. It is very important to notify you doctor or nurse if you experience any changes in your skin or nails.
What to do:
Use mild, moisturizing creams and sunscreens.
Notify your doctor or nurse if you experience a rash, redness, peeling, itching, burning, numbness, blistering, pain, acne from rash, dryness to your skin or swelling of the hands or feet.
Never treat skin problems yourself consulting your doctor or nurse. For example, some rashes look like acne, but are not treated like acne.
Avoid perfume, cologne or aftershave lotion that contains alcohol.
Avoid hot, long baths. Try sponges or showers if your skin is irritated. Pat your skin dry, never rub.
Maintain good nail care. Keep nails short. They may become brittle and break. If your nails are professionally manicured, bring your own tools.
When to call your doctor or nurse:
Some skin changes can signal an allergic reaction. Please notify your doctor or nurse if you have severe itching or rashes. Please seek emergency care if you have wheezing or difficulty breathing. These are sings of an allergic reaction.